Alert archive / North Dakota / Flash Flood Warnings in 2005

Flash Flood Warning 11, NWS Bismarck, ND

June 11, 2005Logan County, McIntosh County, North Dakota

NWS Bismarck, ND issued this flash flood warning at Jun 11, 2005, 2:18 PM CDT for Logan County, McIntosh County, North Dakota. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 11, 2005, 2:18 PM CDT (19:18 UTC)
Expired
Jun 11, 2005, 5:15 PM CDT
In force
3 hr
Issued by
NWS Bismarck, ND
Area
Counties, with a storm outline in the text

Counties Logan County, ND, McIntosh County, ND

The radar

The Aberdeen radar (KABR), 112 km from the middle of the area, began a volume at 19:20 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Bismarck Municip, ND (KBIS), launched 12:00Z, 7.3 hours before the alert went out and 119 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Bismarck Municip, ND at 12:00Z on 2005-06-11Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 32 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Bismarck Municip, ND at 12:00Z on 2005-06-11The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 44 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
32 J/kg
Mixed-layer CIN
-113 J/kg
Mixed-layer LCL
1339 m above ground
0-6 km bulk shear
24 kt
0-1 km storm-relative helicity
44 m²/s²
0-3 km storm-relative helicity
66 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS53 KBIS 111922
FFWBIS
NDC047-051-112215-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE BISMARCK ND
218 PM CDT SAT JUN 11 2005

THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EASTERN LOGAN COUNTY IN SOUTHEAST NORTH DAKOTA
  EASTERN MCINTOSH COUNTY IN SOUTHEAST NORTH DAKOTA

* UNTIL 515 PM CDT

* AT 209 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED   
  HEAVY RAIN OVER THE WARNED AREA. RADAR INDICATES 1 TO 2 INCHES
  IN THE WARNED AREA.  

* THE STORM PRODUCING FLASH FLOODING WILL REMAIN OVER MAINLY RURAL   
  AREAS OF THE INDICATED COUNTIES FOR THE NEXT SEVERAL HOURS.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

LAT...LON 4594 9959 4594 9903 4662 9906 4661 9957

$$
FORS

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Bismarck, ND wrote its last area forecast discussion before this flash flood warning went out at Jun 11, 3:00 AM CDT, 11 hours 18 minutes earlier.

Area forecast discussion, Jun 11, 3:00 AM CDT, 11 hours 18 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE BISMARCK ND
300 AM CDT SAT JUN 11 2005

.SHORT TERM...
CONCERNS WILL BE PRECIPITATION EVENTS...TIMING AND AMOUNT.

MODELS IN FAIRLY GOOD AGREEMENT WITH INCREASING POPS THROUGH
THE PERIOD. FOR TODAY AND TONIGHT WEAK MID LEVEL LIFT...WEAK
INSTABILITY MAY TRIGGER WIDELY SCATTERED THUNDER ACROSS THE WEST
AND SOUTH AREAS. ON SUNDAY UPPER TROUGH OVER EASTERN MONTANA WILL
EJECT STRONG SHORTWAVE ENERGY THROUGH THE FORECAST AREA DURING THE
DAY. HAVE INCREASE POPS WEST TO EAST SUNDAY AND SUNDAY NIGHT
WITH THIS SYSTEM. UPPER LEVEL AND SURFACE LOW PRESSURE TROUGH
MOVES ACROSS THE DAKOTAS SUNDAY NIGHT AND MONDAY KEEPING
ATMOSPHERE UNSTABLE WITH FAIRLY GOOD CHANCE OF CONVECTION
CONTINUING THROUGH MONDAY. SYSTEM MAKES ITS WAY EAST OF THE
FORECAST AREA MONDAY NIGHT ENDING PRECIPITATION CHANCES WEST
TO EAST. TEMPERATURES WILL REMAIN NEAR TO SLIGHTLY BELOW
NORMAL.

.LONG TERM...
TUESDAY THROUGH SATURDAY NIGHT...THE PERIOD BEGINS JUST AS A SHORT
WAVE IS LEAVING THE AREA. THEN MODELS SHOW A STRONG NARROW UPPER
RIDGE BUILDING OVER THE AREA WEDNESDAY AND CONTINUING INTO SATURDAY.
WARM AND DRY WEATHER IS EXPECTED THROUGH THE PERIOD.
&&

.BIS WATCHES/WARNINGS/ADVISORIES...
NONE

&&

RGT/LM
Hazardous weather outlook, Jun 11, 4:01 AM CDT, 10 hours 17 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE BISMARCK ND
401 AM CDT SAT JUN 11 2005

NDZ001>005-009>013-017>023-025-031>037-040>048-050-051-120900-
ADAMS-BILLINGS-BOTTINEAU-BOWMAN-BURKE-BURLEIGH-DICKEY-DIVIDE-DUNN-
EMMONS-FOSTER-GOLDEN VALLEY-GRANT-HETTINGER-KIDDER-LA MOURE-LOGAN-
MCHENRY-MCINTOSH-MCKENZIE-MCLEAN-MERCER-MORTON-MOUNTRAIL-OLIVER-
PIERCE-RENVILLE-ROLETTE-SHERIDAN-SIOUX-SLOPE-STARK-STUTSMAN-WARD-
WELLS-WILLIAMS-
INCLUDING THE CITIES OF...WILLISTON...MINOT...JAMESTOWN...
DICKINSON...CROSBY...BOWMAN...BOTTINEAU...BISMARCK...MANDAN...
WATFORD CITY...WASHBURN...STANLEY...RUGBY...MOTT...MEDORA...LINTON...
HETTINGER...HARVEY...ELLENDALE...CARRINGTON...BEULAH...BELCOURT...
BEACH AND ASHLEY
401 AM CDT SAT JUN 11 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN AND CENTRAL NORTH
DAKOTA.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

Nearby

Flash Flood Warnings in North Dakota, 2005Every flash flood warning in 2005

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.